Alert archive / California / Wind Advisories in 2019

Wind Advisory 41, NWS Los Angeles, CA

April 21, 2019

NWS Los Angeles, CA issued this wind advisory at Apr 21, 2019, 9:31 AM PDT. It took effect at Apr 21, 2019, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2019, 9:31 AM PDT (16:31 UTC)
In effect from
Apr 21, 2019, 2:00 PM PDT
Expired
Apr 21, 2019, 9:00 PM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

609 
WWUS76 KLOX 211631
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
931 AM PDT Sun Apr 21 2019

CAZ039-220400-
/O.NEW.KLOX.WI.Y.0041.190421T2100Z-190422T0400Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
931 AM PDT Sun Apr 21 2019

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

The National Weather Service in Los Angeles/Oxnard has issued a
Wind Advisory, which is in effect from 2 PM this afternoon to
9 PM PDT this evening. 

* WINDS...Northwest to north winds 15 to 25 mph with gusts to 40
  mph, through passes and canyons west of Santa Barbara.  

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When driving, use extra caution. Be prepared for sudden gusty
cross winds.

&&

$$

Smith
1 follow-up statement
582 
WWUS76 KLOX 220335
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
835 PM PDT Sun Apr 21 2019

CAZ039-220445-
/O.EXP.KLOX.WI.Y.0041.000000T0000Z-190422T0400Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
835 PM PDT Sun Apr 21 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds have diminished in intensity and areal coverage. Therefore,
advisory will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 5:13 AM PDT, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 21, 5:13 AM PDT, 4 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
513 AM PDT Sun Apr 21 2019

.SYNOPSIS...21/259 AM.

Low clouds will continue to cover the coasts and valleys today as
strong onshore flow remains in place. Temperatures will warm
slightly as clouds clear out this afternoon. High pressure begins
to build on Monday giving way to a significant warm up for the
first half of the week.

&&

.SHORT TERM (TDY-TUE)...21/319 AM.

An upper ridge is building into the state as an inside slider
exits. The KDAG grad remains an strong 7.4MB onshore but the KBFL
grad has weakened substantially and is now neutral. More
importantly the marine layer has risen to 4400 feet and is now
only weakly capped. There is a substantial cloud deck but it is
not as impressive as last nights and the growing offshore flow
from the north along with the weak capping inversion should allow
the clouds to break up. There will not be total clearing however
as there will be enough low level moisture to cook up some strata
CU. Max temps will be warmer than Saturday's chilly readings but
still below normal.

The north flow will limit the marine layer stratus tonight and
most of the vlys will be clear as will the SBA south coast. There
will be some sub advisory north winds through the i-5 Corridor and
the SBA south coast.

Southern Ca will be between and ridge to the northwest and a trof
to the SE. NE upper level flow will set up. The sfc grads while
offshore are not very strong and there will be some light offshore
winds. Rising hgts and weak offshore flow along with plenty of
sunshine will allow for a 4 to 8 degree leap in temps which should
bring the afternoon readings to near normal.

There will be enough offshore flow Monday night to preclude any
stratus formation save for the southern portion of the LA coast
where a weak eddy will have enough of an effect to bring clouds to
the area.

The ridge will move overhead on Tuesday. There will be a weak
Santa Ana wind event as well which looks like it will not have
enough of a push to reach advisory levels. The warming trend will
continue as hgts rise to 580 DM. There should be another 6 to 8
degrees of warming and almost all locations will see above normal
temps.

.LONG TERM (WED-SAT)...21/326 AM.

The EC and GFS are in good agreement through Friday. Both agree
that Wednesday will be very similar to Tuesday with perhaps a
little cooler temps at the beaches with an earlier seabreeze.

The ridge weakens a little bit Thursday but more importantly the
offshore flow turns onshore. This will allow some marine layer
clouds to sneak back into the coastal sections and will start a
cooling trend.

There will be less of a ridge and more onshore flow Friday. Look
for a slight increase in morning marine layer stratus and more
cooling with max temps falling to near normal.

There is some mdl disagreement on the Saturday forecast the EC is
a little slower with a stronger upper low while the GFS is faster
with a weaker upper low. The GFS soln would continue the trends of
more stratus and more cooling while the EC would keep Saturday
looking much like Friday. For now biased the fcst towards the
cooler GFS.

&&

.AVIATION...21/1212Z.

At 1145Z, the marine layer was around 4400 feet deep. The top of
the inversion was 5400 feet with a temperature of 10 degrees
Celsius.

Low to moderate confidence in TAFs through 21Z then good
confidence. Cigs will bounce around between 015 and 035. Good
confidence in VFR conds in the afternoon and a greatly reduced
cloud coverage Sunday evening.

KLAX...Low to moderate confidence in TAF through 21Z then good
confidence. Cigs will likely vary between 025 and 040 Cigs will
sct out +/- two hours from fcst. High confidence in east wind
component remaining under 4 KT.

KBUR...Low to moderate confidence in TAF through 21Z then good
confidence. Cigs will likely bounce in between 015 and 030. Cigs
will sct out +/- 90 min from fcst.

&&

.MARINE...21/215 AM.

For the Outer Waters, good confidence that SCA winds will persist
through Monday, with sub-SCA conditions Tuesday through Thursday.

For the Inner Waters north of Point Sal, moderate confidence in
current forecast. Local SCA wind gusts are likely near the
western border through Monday.

For the Inner Waters south of Point Conception, There is a 50%
chance of SCA conditions this evening and a 30% chance of SCA
conditions Monday evening....mainly in the western portion.
Otherwise sub-SCA conditions are expected through the period.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 PM PDT Monday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (TUE-SAT).

No significant hazards expected.

&&

PUBLIC...Rorke
AVIATION...Rorke
MARINE...Rorke
SYNOPSIS...Stewart

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:10 AM PDTSmall Craft AdvisoryLOX48 hr

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.